Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 122, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 25, 2008, 8:27 AM CDT for Audrain County, Monroe County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 8:27 AM CDT (13:27 UTC)
- Expired
- Apr 25, 2008, 9:15 AM CDT
- In force
- 48 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Audrain County, MO, Monroe County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 8:48 AM CDT | HAIL 0.88 | Madison, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Apr 25, 4:51 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.5 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1215 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 251327
SVRLSX
MOC007-137-251415-
/O.NEW.KLSX.SV.W.0122.080425T1327Z-080425T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
827 AM CDT FRI APR 25 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN AUDRAIN COUNTY IN CENTRAL MISSOURI
MONROE COUNTY IN NORTHEAST MISSOURI
* UNTIL 915 AM CDT
* AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES SOUTHWEST OF MADISON...OR NEAR
MOBERLY...AND MOVING EAST AT 44 MPH.
* LOCATIONS IMPACTED INCLUDE...
MADISON...
WOODLAWN...
GRANVILLE...
PARIS...
MONROE CITY...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3966 9183 3965 9173 3935 9173 3926 9232
3944 9232 3945 9231 3960 9229 3961 9219
3966 9218 3967 9184
TIME...MOT...LOC 1327Z 248DEG 38KT 3940 9236
$$
MILLER2 follow-up statements
000
WWUS53 KLSX 251353
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
852 AM CDT FRI APR 25 2008
MOC007-137-251415-
/O.CON.KLSX.SV.W.0122.000000T0000Z-080425T1415Z/
AUDRAIN MO-MONROE MO-
852 AM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR MONROE AND NORTHWESTERN AUDRAIN COUNTIES...
AT 849 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HOLLIDAY...OR ABOUT 8 MILES WEST OF
PARIS...MOVING EAST AT 44 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...PARIS...
STOUTSVILLE...INDIAN CREEK AND FLORIDA.
HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN MADISON AT 848
AM WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3966 9183 3965 9173 3935 9173 3926 9232
3944 9232 3945 9231 3960 9229 3961 9219
3966 9218 3967 9184
TIME...MOT...LOC 1352Z 248DEG 38KT 3949 9212
$$
MILLER000
WWUS53 KLSX 251420
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CDT FRI APR 25 2008
MOC007-137-251428-
/O.EXP.KLSX.SV.W.0122.000000T0000Z-080425T1415Z/
AUDRAIN MO-MONROE MO-
918 AM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR MONROE AND NORTHWESTERN
AUDRAIN COUNTIES EXPIRES AT 915 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. THIS STORM HOWEVER MAY BE CAPABLE OF
PRODUCING HAIL UP TO ONE HALF INCH IN DIAMETER AS IT MOVES NORTHEAST
INTO SOUTHWEST MARION COUNTY.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 PM.
LAT...LON 3966 9183 3965 9173 3935 9173 3926 9232
3944 9232 3945 9231 3960 9229 3961 9219
3966 9218 3967 9184
TIME...MOT...LOC 1353Z 248DEG 38KT 3949 9211
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 7:46 AM CDT, 41 minutes earlier.
Area forecast discussion, Apr 25, 7:46 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 746 AM CDT FRI APR 25 2008 .UPDATE 2... AFTER DISCUSSION WITH SPC...HAVE EXPANDED CURRENT WATCH 230 SOUTHWARD TO INCLUDED BOONE...AUDRAIN...PIKE MO...PIKE IL AND BROWN COUNTY. LINE OF STORMS HAS SHOWN GRADUAL INCREASE IN INTENSITY AND IS MOVING THROUGH 1000+ J/KG MUCAPE. LINE WILL HAVE POTENTIAL TO PRODUCE SEVERE HAIL AND POSSIBLY SEVERE WIND GUSTS IF MOMENTUM OF LOW LEVEL JET IS BROUGHT DOWN TO SURFACE BY DOWNDRAFTS. BRITT .UPDATE 1... APPARENT GRAVITY WAVE IS ENHANCING CONVECTION ACROSS NORTH CENTRAL MISSOURI...TRAILING FROM INITIAL MCS THAT HAS BEEN ONGOING OVERNIGHT. CONVECTION TRYING TO DEVELOP FURTH SOUTH ALONG THE WAVE...BUT STRUGGLING AS LLJ CONTINUES TO POINT TOWARD DEVELOPING CONVECTION TO THE NORTH. CURRENT RADAR TRENDS INDICATE STRONG TO SEVERE THUNDERSTORMS COULD EXTEND SOUTH OF THE SEVERE THUNDERSTORM WATCH THAT IS IN EFFECT FOR NORTHEAST MISSOURI AND WEST CENTRAL MISSOURI COUNTIES UNTIL NOON. THIS WILL BE ESPECIALLY TRUE IF THIS DEVELOPING LINE TAPS INTO THE STRONG LLJ WINDS AND TRANSPORTS THEM TO THE GROUND VIA DOWNDRAFTS. CONVECTION SHOULD ALSO BEGIN TO DEVELOP IN VICINITY OF THE COLD FRONT AND MOVE EAST AS OUTLINED BELOW. CVKING && .DISCUSSION... LARGE MCS CONTINUES TO PARADE ACROSS NORTHWEST MISSOURI AND IOWA THIS MORNING WITH TRAINING BOWING SEGMENTS EVIDENT ON REGIONAL RADAR. SOUTH OF THE COMPLEX...THE WARM SECTOR HAS BECOME VIRTUALLY CLOUD FREE. HAVE BOOSTED TEMPERATURES ACROSS THE BOARD TODAY WITH UPPER 70S TO LOWER 80S EXPECTED AHEAD OF THE COLD FRONT. THIS HEATING COMBINED WITH TONGUE OF SURFACE DEWPOINTS IN THE LOWER TO MIDDLE 60S WILL PRODUCE MLCAPE VALUES BETWEEN 1000 AND 2000 J/KG AHEAD OF THE COLD FRONT. EXPECT 0-6KM DEEP LAYER SHEAR VALUES ALONG THE FRONT TO BE AROUND 50KT. GIVEN A WEAK CAP IN PLACE WITHIN THE WARM SECTOR AND SHEAR VECTORS ALIGNING MORE PARALLEL TO THE FRONT WOULD EXPECT A LINEAR MODE OF CONVECTION. THAT BEING SAID...EMBEDDED SUPERCELLS WITHIN THE SQUALL LINE SHOULD BE EXPECTED GIVEN STRONG SHEAR AND AVAILABLE INSTABILITY. SHEAR VECTORS ARE MORE PERPENDICULAR TO THE FRONT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...WHICH COULD ALLOW SUPERCELLS TO REMAIN DISCRETE FOR A LONGER PERIOD OF TIME. THE POTENTIAL OF INTERACTION WITH RESIDUAL OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION HEIGHTENS THE TORNADO THREAT ACROSS THIS AREA. COLD FRONT CLEARS THE CWA AROUND MIDNIGHT WITH A COOLER AND DRIER AIRMASS SETTLING ACROSS MISSOURI AND ILLINOIS. TEMPERATURES WILL LIKELY DIP INTO THE UPPER 30S ACROSS CENTRAL AND NORTHEAST MISSOURI EARLY SATURDAY MORNING. I BELIEVE GUIDANCE IS UNDERESTIMATING THE POWER OF LATE APRIL SUNSHINE...SO HAVE WENT WARMER THAN THE HIGHEST GUIDANCE ON SATURDAY WITH LOWER TO MIDDLE 60S FOR HIGH TEMPERATURES. CLOUD COVER AND PRECIPITATION CHANCES WILL BE ON THE INCREASE SATURDAY NIGHT AS ANOTHER MIDLEVEL SHORTWAVE AND SURFACE LOW PRESSURE SYSTEM MOVE TOWARD THE AREA. HAVE CHANCES OF SHOWERS MOVING ACROSS THE FORECAST AREA FROM WEST TO EAST SATURDAY NIGHT AND SUNDAY. THIS SHORTWAVE WILL CARVE THE TROF OUT FURTHER ACROSS THE CENTER OF THE UNITED STATES...WITH BELOW NORMAL TEMPERATURES EXPECTED SUNDAY THROUGH TUESDAY. IN FACT...AS THE CENTER OF COOL CANADIAN HIGH PRESSURE SETTLES SOUTH ACROSS MISSOURI AND ILLINOIS MONDAY NIGHT/TUESDAY MORNING...TEMPERATURES WILL DIP INTO THE MIDDLE 30S...WITH PATCHY FROST CERTAINLY POSSIBLE. TEMPERATURES WILL FINALLY RETURN TO NORMAL ON WEDNESDAY AS THE CENTER OF HIGH PRESSURE PUSHES EAST AND RETURN FLOW ENSUES. CVKING && .AVIATION... FOR THE 12Z TAFS... NOT TOO MUCH CHANGE FROM PREVIOUS FORECAST. WILL KEEP MENTION OF LLWS GOING THROUGH 14-15Z AS KLSX HAS BEEN SHOWING SOUTHERLY WINDS AT 40-45KTS THE PAST FEW HOURS. LINE OF SHRA/TSRA IS DEVELOPING OVER WRN MO...SO HAVE SHRA/TSRA GOING AND KUIN/KCOU MID-LATE MORNING. ALSO HAVE TEMPO FOR TSRA GOING AT KCOU/KSTL/KSUS AS COLD FRONT MOVES ACROSS MO/IL THIS AFTERNOON. CIGS/VSBY SHOULD FALL INTO THE MVFR CATEGORY WITH THE PRECIPITATION...WITH SOME LINGERING MVFR IMMEDIATELY BEHIND FRONTAL PASSAGE. SOUTHERLY WINDS WILL VEER WEST TO NORTHWESTLY BEHIND THE FRONT. BRITT && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 25, 4:11 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 411 AM CDT FRI APR 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 411 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS MISSOURI AND ILLINOIS TODAY AND TONIGHT. LARGE AND DESTRUCTIVE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ALONG THE MISSISSIPPI RIVER. PLEASE REFER TO THE APPROPRIATE FLOOD PRODUCT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:45 AM CDT | River Flood Warning | LSX | Callaway, Osage | 72 hr |
| Apr 25, 9:45 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 72 hr |
| Apr 25, 12:50 PM CDT | River Flood Warning | LSX | Saint Louis, City of Saint Louis | 7 days |
| Apr 25, 2:55 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 50 min |
| Apr 25, 3:01 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls | 44 min |
| Apr 25, 3:38 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 52 min |
| Apr 25, 3:43 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Pike, Ralls | 32 min |
| Apr 25, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Pike | 30 min |
| Apr 25, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 34 min |
| Apr 25, 5:06 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 24 min |
| Apr 25, 5:27 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 24 min |
| Apr 25, 5:38 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis, Warren, City of Saint Louis | 52 min |
| Apr 25, 6:09 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 24 min |
| Apr 25, 6:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 44 min |
| Apr 25, 6:34 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis, City of Saint Louis | 41 min |
| Apr 25, 6:57 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Sainte Genevieve, Saint Francois | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.